edoc

Nilpotent subspaces of maximal dimension in semisimple Lie algebras

Draisma, Jan and Kraft, Hanspeter and Kuttler, Jochen. (2006) Nilpotent subspaces of maximal dimension in semisimple Lie algebras. Compositio Mathematica, 142 (2). pp. 464-476.

[img]
Preview
PDF - Submitted Version
186Kb

Official URL: http://edoc.unibas.ch/dok/A5842772

Downloads: Statistics Overview

Abstract

We show that a linear subspace of a reductive Lie algebra g that consists of nilpotent elements has dimension at most equal to the number of positive roots, and that any nilpotent subspace attaining this upper bound is equal to the nilradical of a Borel subalgebra of g. This generalizes a classical theorem of Gerstenhaber which states this fact for the algebra of n x n matrices.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Ehemalige Einheiten Mathematik & Informatik > Algebra (Kraft)
UniBasel Contributors:Kraft, Hanspeter
Item Type:Article, refereed
Article Subtype:Research Article
Bibsysno:Link to catalogue
Publisher:Cambridge University Press
ISSN:0010-437X
e-ISSN:1570-5846
Note:Publication type according to Uni Basel Research Database: Journal article
Language:English
Identification Number:
Last Modified:26 Oct 2017 06:50
Deposited On:08 Jun 2012 06:48

Repository Staff Only: item control page